MAUDE Adverse Event Report: LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT

LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT
Model Number SG-HBB-24-81-80-20
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 05/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A full review of the device history record for this device has been carried out with no anomalies identified; product was manufactured and released for sale in accordance with specifications.There is no information to suggest that the device has not met the final release criteria.In this case, the left common iliac artery is approx.18-19 mm in diameter.The instructions for use recommends a 20 mm diameter stent graft in this size of vessel.The endoleak occurred at the landing zone of a correctly sized ipsilateral limb.During planning, a recommendation was made to use a distal extender but this recommendation was not acted upon.The company has not yet had access to image data.It is possible that the selected landing zone was shorter than directed in the ifu, was diseased or irregular.It is also likely that the primary implant was not landed at the intended landing zone and that this was the reason for recommending the use of a distal extender.
 
Event or Problem Description
The original evar was performed on (b)(6) 2016.An aorfix main body was placed (left side) and an excluder cuff (23mm x 10cm, gore) was deployed as the contralateral leg (right side).The procedure was performed successfully with no endoleaks.Ct images taken on (b)(6) 2016 revealed a type ib endoleak was present at the left common iliac artery on the ipsilateral side.The patient was followed up at this stage in order to monitor the endoleak.After continuous follow up of the patient, it was decided that an additional procedure was required.A re-intervention was performed on (b)(6) 2016 to embolize the left internal iliac artery with coils and an excluder cuff (12mm x 12cm, gore) was placed in the left external iliac artery.The type ib endoleak was resolved.

Brand Name
AORFIX AAA FLEXIBLE STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
LOMBARD MEDICAL LTD.
4 trident park
didcot, oxfordshire OX11 7HJ
UK  OX11 7HJ
MDR Report Key6180792
Report Number3004753364-2016-00033
Device Sequence Number185200
Product Code MIH
UDI-Device Identifier05055715606899
UDI-Public(01)05055715606899(17)170604(10)CP62228-1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/04/2017
Device Model NumberSG-HBB-24-81-80-20
Device Lot NumberCP62228-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2016
Initial Report FDA Received Date12/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR